Discussions By Condition: Gastrointestinal conditions

Upper right quadrant discomfort after ingestion of dental bonding material?

Posted In: Gastrointestinal conditions 0 Replies
  • Posted By: juliemom527
  • October 24, 2008
  • 05:23 AM


I'm a 50-year-old woman (5'1", 130 lbs.) in pretty good health. I was diagnosed w/ fibromyalgia 15 years ago. I have (treated) hypothyroidism. I am mildly sensitive to chemicals, especially formaldehyde. I am also sensitive to metal jewelry, and do not wear anything other than my wedding rings.

Some months ago now, I was having 2 of my last 4 amalgam fillings replaced. The amalgam removal was over, and the dentist was putting in the two new fillings. Unfortunately, I heard the dentist or the assistant say "Oops!" as I felt something land in my mouth. The substance felt like it was spreading around in my mouth and throat and had an extremely acrid, vile taste. My mouth was completely propped open at that point, and I couldn't do anything other than make retching sounds and try not to throw up. It felt like the material was soaking through my skin and/or going down my throat. I don't know whether the dentist/assistant was able to remove much of the material or not. They seemed to be intent on putting the fillings in. They finished the procedure and the dentist left. No mention was made of the stuff that had landed in my mouth or my gagging reaction to it. I asked the assistant what that stuff had been. "Dental bonding material," I think she said. She did not apologize or otherwise elaborate on what had happened, which I took offense at. I had already decided by now that I would never come back to this dental office.

Some months later (late May) I began to have a somewhat acute discomfort in the area of my gallbladder and/or the area where food leaves the stomach for the small intestine. My MD did blood work and didn't find anything very wrong. He ordered a CT scan of the upper right quadrant, which didn't show anything unusual. He ordered a HIDA scan, which showed that my gallbladder seemed to be functioning normally (though I felt internal discomfort during the procedure). Another MD then ordered an upper GI/small bowel series of x-rays, which showed no abnormality other than a slight hiatal hernia. (I am not particularly having symptoms of reflux.)

Meanwhile, I decided to go to a DO who specializes in conditions such as fibromyalgia, chronic fatigue, IBS, etc. He diagnosed probable leaky gut syndrome. I began taking DGL capsules and liver and gallbladder detox formulas. The next time I went back, I described the gassiness issues I was having, and he diagnosed probable candida. So now I'm taking anti-candida herbs + probiotics, as well. I have modified my diet somewhat (not eating wheat, eggs, have cut back on sugar, caffeine, processed foods, trying to avoid dairy) to try to help my digestive/anti-candida effort.

Though the discomfort in my abdomen has improved somewhat, the area is still tender to the touch, particularly in the area near the gallbladder / duodenum. I still sometimes have a very "tight," not comfortable sensation, which feels like it is either in a small duct or at the juncture of the stomach/small intestine -- I get this feeling especially when food is moving out of my stomach (I think).

So anyway, since nothing ever "showed up" particularly, during the scans, etc., I am still left wondering whether I have been diagnosed completely correctly. And then it occurred to me to question a relationship between this toxic stuff I ingested some months ago -- if it could have to do with this abdominal discomfort at all.

I would think that if there is an ulcerated area in the stomach or duodenum, the DGL, etc. would gradually help? I notice some of the sensitivity when I eat/drink acidic things. (I read someplace that people with type O blood tend toward duodenal ulcers, as opposed to stomach ulcers, and I do have type O blood.)

Thank you for any thoughts.

Lago Vista, TX

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?